MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.6 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK¿ AD; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.6 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK¿ AD; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL4131
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
The event involved a 30" (76 cm) appx 3.6 ml, admin set w/20 drop in-line drip chamber, chemolock¿ additive port, spiros¿ w/red cap.It was reported that as the nurse released the roller of the tubing and tried to connect to the pump, the nurse realized that the fluid/medication was leaking onto their chemo gloves.The medication came in contact with the nurse but onto their chemo gloves.Both nurses went back to work as usual after the incident.The tubing/setup was replaced using a different lot number and therapy resumed.The medication was also replaced.There was patient involvement and no human harm reported.
 
Additional Manufacturer Narrative
A leak was confirmed due to a dislocated o-ring in the spiros assembly.Since this is a low pressure system it is unlikely that the leakage resulted from over pressurizing the spiros assembly.The probable cause is a malfunction during assembly.A device history for the lot was reviewed and relevant commodities were reviewed, the following discrepancy was identified: 1 unit part number was reported with a leak, during receipt inspection process.

Brand Name
30" (76 CM) APPX 3.6 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK¿ AD
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18325484
Report Number9617594-2023-01153
Device Sequence Number18001767
Product Code ONB
UDI-Device Identifier00887709095779
UDI-Public(01)00887709095779(17)280901(10)13772268
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL4131
Device Lot Number13772268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IPILIMUMAB (YERVOY), MFR UNK.
Patient SexUnknown